MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11636
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a leg btk angio when attempting to "draw back" the syringe, of a flexor raabe guiding sheath, blood was being drawn.It is unknown how the procedure was completed.No portion of the device was left inside the patient.This did not result in additional procedures, or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Correction: air was being drawn into the syringe, not blood as originally reported.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a leg btk angio when attempting to "draw back" the syringe, of a flexor raabe guiding sheath, air was being drawn.It is unknown how the procedure was completed.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, interview of personnel, manufacturing instructions, and quality control data.The complainant returned one kcfw sheath to cook for investigation.Physical examination of the returned device showed biomatter present on the device.Evidence of blood in the sidearm was visible.No visible damage was noted to the device.The device was flushed using at 20cc syringe and water.Sheath flushed without difficulty.No leakage detected.Once the device was flushed, the distal end of sheath was inserted into a beaker of water.The 20cc syringe was used to pull water into the sheath through the sidearm.The water entered the sheath without difficulty.No air bubbles were observed in the syringe.The failure mode described by the user was unable to be recreated during device failure analysis.However, the complaint is confirmed based off customer testimony.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ instructions for use: sheath introduction: ¿1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.¿ ¿2.Using the sidearm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.¿ ¿3.Flush the dilator with heparinized saline.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a definitive conclusion could not be determined.Cook was unable to recreate the failure mode described by the user during device failure analysis.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10587097
Report Number1820334-2020-01756
Device Sequence Number14238879
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)230721(10)13319499
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number13319499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer09/15/2020
01/08/2021
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/17/2020
01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR